Advances in Differential Equations

On a variational characterization of a part of the Fučík spectrum and a superlinear equation for the Neumann $p$-Laplacian in dimension one

Eugenio Massa

Full-text: Access denied (no subscription detected) We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text

Abstract

In the first part of this paper a variational characterization of parts of the Fučík spectrum for the p-Laplacian in an interval is given. The proof uses a linking theorem on suitably constructed sets in $W^{1,p}(0,1)$. In the second part, a superlinear equation with Neumann boundary conditions on an interval is considered, where the nonlinearity intersects all but the first eigenvalues. It is proved that under certain conditions this equation is solvable for arbitrary forcing terms. The proof uses a comparison of the minimax levels of the functional associated to this equation with suitable minimax values related to the Fučík spectrum.

Article information

Source
Adv. Differential Equations Volume 9, Number 5-6 (2004), 699-720.

Dates
First available in Project Euclid: 18 December 2012

Permanent link to this document
https://projecteuclid.org/euclid.ade/1355867941

Mathematical Reviews number (MathSciNet)
MR2099977

Zentralblatt MATH identifier
1111.34061

Subjects
Primary: 34L30: Nonlinear ordinary differential operators
Secondary: 47J30: Variational methods [See also 58Exx] 49J35: Minimax problems

Citation

Massa, Eugenio. On a variational characterization of a part of the Fučík spectrum and a superlinear equation for the Neumann $p$-Laplacian in dimension one. Adv. Differential Equations 9 (2004), no. 5-6, 699--720. https://projecteuclid.org/euclid.ade/1355867941.


Export citation